| Model Number |
10002-5020-003 |
| Medical Device Problem Codes |
Crack (1135); Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that after the tunneler was removed, the graft was cracked during the pulling to adjust the position in the blood vessel.
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of damage to the vectra vascular access graft was confirmed during the investigation of the returned graft segments.Two segments of graft material were returned.The longer segment, measuring approximately 3.5in, appeared unremarkable.The shorter segment showed multiple splits in the outer layer of the graft.The innermost layer of the graft was visible through the splits.The cut end of the shorter segment was also noted to be unraveling.The undamaged areas of the graft segments were gently twisted, bent, and stretched, which did not generate additional splits in the outer layer.Although the specific root cause of the splits in the outer layer could not be conclusively determined, it was reported that the graft was pulled to adjust positioning, after the tunneler was removed.The vectra vascular access graft ifu states that the graft should not be pulled (axially elongated) or stretched during handling at implantation.Excessive elongation or stretching of the graft will damage the microporous layers of the graft.Review of the device history records showed no deviations from manufacturing or qa specifications, including visual and dimensional inspection.Graft preparation and implantation are addressed in the vectra vascular access graft (vag) instructions for use (ifu).The ifu states that the graft should not be pulled (axially elongated) or stretched during handling at implantation.The graft should be trimmed long enough to prevent stress on the anastomosis and allow for a full range of body motion when implanted.Excessive elongation or stretching of the graft will damage the microporous layers of the graft.The ifu states that the vectra sheath tunneler should be used to minimize subcutaneous trauma and the force required to position the graft during implant.Tunneling permits graft placement without pulling - which can produce excessive forces that result in damage to the graft microporous layers.When positioning and trimming the graft, avoid those areas of less dense reinforcement, especially near the anastomotic end.The non-reinforced segment must be trimmed to allow for proper sizing of the graft.The tunneling section of the ifu states that the vectra vag tunnelers (except for the full curve tunneler which can only be used the 5mm) can be used with either the 5mm or 6mm vectra vag.Liberally irrigate the inside of the tunneler sheath as well as all surfaces of the graft with a sterile solution of normal physiologic saline to facilitate slipping the graft through the tunneler.Care should be taken to push rather than pull the graft through the tunneler.The vectra vag can be implanted using either a one-sheath or two-sheath technique and instructions for each are provided.These instructions includes steps that that ¿insert the vectra vag into the subcutaneously placed sheath and gently push the graft through using a rotating motion if necessary, while irrigating liberally with sterile saline.¿ no further information was provided.The manufacturer is closing the file on this event.